# SDR CA960604002

- Difficulty date: May 17, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-28-181
- Engine: Lyc O360A4M
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing Cap Assy
- Part number: 9050365
- Condition: Failed
- Location: Mag Rotor Shaft
- Component: Slick, 4250
- Stage of operation: TX
- Nature of condition: E
- Precautionary procedure: D

## Discrepancy

(CAN)ENGINE ROUGH ON RUN UP.  MAGNETO SEPARATED FROM ENGINE AND HANGING FROM HARNESS. MAGNETO SEIZED AND MOUNTING FLANGE FRACTURED. ROTOR SHAFT SEIZED DUE TO BEARING FAILURE ENSUING FROM OUTER RACE OF BEARING SPINNING WITHIN THE BEARING CAP ASSEMBLY. BEARING CAP ASSEMBLY LACKED THE "J" MARKING SEPCIFIED IN SB 2-88A ALTHOUGH THIS MAGNETO FALLS INTO THE SERIAL NUMBER RANGE FOR THE SB.
